Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 31, 2020, 8:03 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 1, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2020, 8:03 PM EDT (00:03 UTC)
- In effect from
- Aug 1, 2020, 8:00 AM EDT
- Expired
- Aug 1, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WHUS41 KCAR 010003 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 803 PM EDT Fri Jul 31 2020 MEZ029-030-011200- /O.NEW.KCAR.BH.S.0018.200801T1200Z-200802T0000Z/ Coastal Hancock-Coastal Washington- 803 PM EDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the cold ocean water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
2 follow-up statements
226 WHUS41 KCAR 010724 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 324 AM EDT Sat Aug 1 2020 MEZ029-030-020000- /O.CON.KCAR.BH.S.0018.200801T1200Z-200802T0000Z/ Coastal Hancock-Coastal Washington- 324 AM EDT Sat Aug 1 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
355 WHUS41 KCAR 012358 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 758 PM EDT Sat Aug 1 2020 MEZ029-030-020100- /O.EXP.KCAR.BH.S.0018.000000T0000Z-200802T0000Z/ Coastal Hancock-Coastal Washington- 758 PM EDT Sat Aug 1 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ Sinko
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 6:15 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 31, 6:15 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
615 PM EDT Fri Jul 31 2020
.SYNOPSIS...
A ridge of high pressure will build in from the west tonight
and cross the area Saturday into early Sunday. Low pressure will
approach Sunday afternoon and lift north of the region on
Monday. A cold front will cross the area Monday night. Isaias
will track off southern New England Tuesday and south of our
area Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
6:15 pm update: Water vapor satellite images show an upper low
across the northern Gulf of Saint Lawrence early this evening.
The flow around this low is producing enough moisture to produce
clouds and isolated showers from around Medway north early this
evening. The showers are expected to dissipate with the loss of
daytime heating, and the clouds will also gradually diminish
this evening. There is still some cyclonic flow around the low
tonight so it is possible that there still could be some clouds
around at times, especially north of the Katahdin Region. Made
some slight modifications to the grids this evening based mostly
on the latest satellite pictures, radar, and surface
observations.
Previous discussion:
The upper trough which has been nearby to the north will slide
off to the northeast tonight. A few isolated showers may be
around early this evening. Otherwise, tonight will turn out
partly cloudy across the north and mostly clear Downeast as high
pressure begins to push in. Saturday will be dry as weak
surface high pressure and upper level ridging build in. We will
be in northwest flow aloft on the back side of the departing
trough. A weak shortwave in the flow may cause an isolated
shower Saturday afternoon across the northeast. Otherwise, the
north will have a few cumulus clouds while Downeast is mostly
sunny.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Ridge axis will be over the region Sun morning with an increase in
cld cvr expected in the aftn as it builds east. Upr trof wl be
flattening the ridge and showers likely to mv into nwrn areas Sun
evng with main s/wv mvg acrs the area Sun night. Srly flow wl likely
bring marine layer into Downeast coast with potential for fog over
this area Mon morning. Temps wl likely be abv normal thru the pd
with highest qpf totals expected over the north and west.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
In the long term all eyes will be on Isaias and his eventual
movement along the eastern seaboard. Global models continue to
differ on movement of storm as GFS impacts the state about 18hrs
sooner than EC. For consistency on timing and in collaboration with
GYX hv gone with official fcst from NHC with center of storm in
vicinity of the Gulf of Maine 12z Wed as a post-tropical storm. This
wl likely impact CWA with locally hvy rain, winds and high surf
along with dangerous rip currents off of the Downeast coast.
As Isaias mvs up into the Maritimes expect nw flow to continue in
it's wake with trof bringing chc for showers thru the end of the
week.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM:
Tonight: VFR. Light N wind
Saturday: VFR. Light N wind.
SHORT TERM:
Sat night-Sun...VFR with patchy fog early Sun morning. Light S
wind.
Sun night-Tue...MVFR/IFR in showers/tstms. S 5-10kts Sun night
into early Mon, becoming W Mon night.
&&
.MARINE...
NEAR TERM:
Winds and seas will be below SCA tonight and Saturday. Some
drier air pushing down from the north will result in good
visibilities tonight and Saturday.
SHORT TERM: Seas will increase to around 5ft Mon morning and
wind gusts nearing 25kts through the day. Seas will then begin
to build Tue night ahead of Isaias.
&&
.CLIMATE...
This July is very likely to end as the 2nd warmest on record in
Caribou with an average temperature of 69.9 degrees. This is shy
of the all-time record of 70.9F, which was set in 2018. For the
2 month period of June through July it will very likely end as
the warmest on record with an average two month temperature of
67.2F, which is a full degree warmer than 2006. Keep in mind
that this is all preliminary and that weather records in Caribou
began in 1939.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Bloomer/CB
Short Term...Farrar
Long Term...Farrar
Aviation...Bloomer/CB/Farrar
Marine...Bloomer/CB/Farrar
Climate...CBHazardous weather outlook, Jul 31, 3:35 AM EDT, 16 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 335 AM EDT Fri Jul 31 2020 MEZ001>006-010-011-015>017-031-032-010745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 335 AM EDT Fri Jul 31 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-010745- Coastal Hancock-Coastal Washington- 335 AM EDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isaias or its remnants may impact the area next week. There remains low confidence in timing and track of the storm, and thus exact impacts are still uncertain. However, gusty winds, heavy rain, and increased wave heights will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 335 AM EDT Fri Jul 31 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isaias or its remnants may impact the area next week. There remains low confidence in timing and track of the storm, and thus exact impacts are still uncertain. However, gusty winds, heavy rain, and increased wave heights will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN/GC
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.